| Model Number |
3000 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Endocarditis (1834); Insufficient Information (4580)
| Date of Event |
02/16/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was learned through implant patient registry that a 25mm 3000 valve was explanted after an implant duration of 4 years, 8 months due to unknown reason.The explanted valve was replaced with a 27mm 11500a valve.The patient post-procedure in recovery.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Additional Manufacturer Narrative
Manufacturer narrative: updated sections: b5, b7, d4 expiration date, g3, g6, h4, h6 health effect - clinical code, device code(s), type of investigation, investigation findings, and investigation conclusions the device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Intermediate, or late endocarditis (greater than 60 days post-implant) occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the patient's body and is not in any way related to the sterilization or packaging process of the device.The most likely cause is patient factors.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.H11 corrected data: based on the new information received, this event is no longer considered reportable.
Event or Problem Description
It was learned through implant patient registry that a 25mm 3000 aortic valve was explanted after an implant duration of 4 years, 8 months due to enterococcus faecalis endocarditis with aortic annular infection.The patient presented with shortness of breath.The explanted valve was replaced with a 27mm 11500a valve.The patient post-procedure in recovery.The patient expired pod#28 per additional information: the patient was diagnosed with endocarditis of the aortic valve approximately 10 weeks prior to the 25mm 3000 aortic valve explant.